MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 8 CM HEAVY DUTY MEDIUM ATTACHMENT; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC 8 CM HEAVY DUTY MEDIUM ATTACHMENT; MOTOR, DRILL, ELECTRIC
Catalog Number MEDIUM-HD-G1
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that prior to an unspecified surgical procedure, it was observed that the motor device overheated.It was not reported if there was a delay in the surgical procedure.It was not reported if a spare device was available for use.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.The device was evaluated, and the reported condition was not confirmed.A visual and functional assessment was performed which found that the device was functional, and it passed the pre-repair diagnostic assessment.Therefore, an assignable root cause was not determined.However, during repair, it was determined that the front of the device housing and bearings were damaged.The assignable root cause was traced to improper maintenance.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G3: it was reported in error that the event came from a foreign source.This is a usa complaint.

Brand Name
8 CM HEAVY DUTY MEDIUM ATTACHMENT
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9860153
Report Number1045834-2020-00533
Device Sequence Number2786998
Product Code HBC
UDI-Device Identifier00845384016328
UDI-Public0845384016328
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMEDIUM-HD-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer03/20/2020
04/02/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date03/20/2020
04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1